It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-18-2008, 05:23 PM   #1
Senior Veteran
(female)
 
Join Date: May 2003
Location: Minneapolis MN USA
Posts: 1,774
Kari7171 HB User
Skin allergic reaction to antibiotics

I have a horrible rash all over my face and neck. I just stopped taking the doxycycline a day ago. Has anyone else had a reaction to antibiotics like this? I'm going to go to the dermatologist if the reaction isn't cleared up by next week but ugggghhh it's killing me it itches so bad and looks horrible.

 
Old 01-18-2008, 05:55 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Skin allergic reaction to antibiotics

I had a similar reaction to Biaxin several years ago - the best thing to take for the allergic reaction is Benadryl (it will make you tired) - it will help with the reaction and the itching.

 
Sponsors Lightbulb
   
Old 01-18-2008, 06:11 PM   #3
Senior Veteran
(female)
 
Join Date: May 2003
Location: Minneapolis MN USA
Posts: 1,774
Kari7171 HB User
Re: Skin allergic reaction to antibiotics

Thank you for the response.

How long did your reaction last after you stopped taking Biaxin? Do you think the Benadryl helped the reaction go away faster?

 
Old 01-19-2008, 05:48 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Skin allergic reaction to antibiotics

It's been a while since I had the reaction but my recollection is that it took 3 or 4 days for the rash to disappear completely...the Benadryl definitely helps it go away faster because it's an antihistamine that inhibits the allergic reaction - typically it takes a couple of days for all of the antibiotics to get out of your system so you may need to take the Benadryl for a couple of days.

 
Old 01-23-2008, 07:39 PM   #5
Veteran
(female)
 
Join Date: Sep 2003
Posts: 356
suggi HB User
Re: Skin allergic reaction to antibiotics

You should see your doc regarding this as well as taking Benedryl. If you ever take Biaxin again (or even Erythromycin which is in the same family) you could have an anaphlyactic reaction. This reaction could kill you.

Please be aware of any antibiotics in the same class as Biaxin. If your doc thinks it is OK to take another one in the same class he probably will make you stay in the office and take the first one there and then stay there for an hour or so to make sure you don't stop breathing.

I am allergic to almost all antibiotics so I know what it is like. I was told not to take anthing in the same class as those I had a reaction to.

Good luck.

 
Old 01-23-2008, 09:14 PM   #6
Senior Veteran
(female)
 
Join Date: May 2003
Location: Minneapolis MN USA
Posts: 1,774
Kari7171 HB User
Re: Skin allergic reaction to antibiotics

I'm the one having a reaction now to antibiotics and it's Doxycycline. It's gotten much better but still not totally gone. The rash on my face has cleared up and now it's just on my neck. Just the skin. I'm really upset that I had a reaction to Doxycycline since I am also allergic to pennicillin and I need antibiotics for my eyes. My eye lids get all infected from ocular rosacea and I need something every so often to clear that up. Now the only thing left actually is Erythomycin that I haven't had an allergic reaction to and that makes me sick to my stomach.

The funny thing is I took the Doxycycline for a month and 3 weeks before I had this reaction. I'm afraid to take it again now but I need something for the next time my eyes flare up. They get really bad sometimes.

 
Old 01-24-2008, 04:52 PM   #7
Senior Veteran
(female)
 
Join Date: May 2003
Location: Minneapolis MN USA
Posts: 1,774
Kari7171 HB User
Re: Skin allergic reaction to antibiotics

Well I woke up today and the rash is gone and no more itching.
I'm going to stop taking antihistamines and hopefully it stays gone.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Severe allergic reaction Vuitton70 Allergies 2 01-03-2009 05:38 AM
Inexplicable skin & respiratory condition oyabroch Allergies 0 12-03-2008 10:08 AM
Persistent skin reactions? flowergirl2day High & Low Blood Pressure 35 07-21-2008 02:06 AM
Recurrent Skin Problem - Any Ideas???? Misty05 General Health 3 12-23-2007 07:03 AM
allergic to chicken! kraypm Allergies 24 08-25-2006 11:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (63), janewhite1 (39), danabarb (16), MountainReader (10), Machaon (10), jennybyc (7), ladybud (7), MeezerWheezer (7), solofelix (6), Kimesie (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!